Bad Week/? PT
AnonymousFebruary 12, 2008 at 4:02 pm
called neuro and he reduced my prednisone to 70 mg until i see him next mon. that the 80mg may be a contributing factor.
not only do i find this legs giving out frightening, but find i’m more subject to depression. like this is getting worse each month. the ivig’s have not helped up to this point. THis is my fourth month of ivig.
In Nov 2007 i was still walking and driving and doing everything independently and by Dec was on a walker and occ wheel chair.
I’ve had to cancel several PT sessions as i can not get into the facility and down the hall with my legs giving out. I plan to try to go again next week. I think when i get to therapy it is good for me and i continue to exercise at home.
Should i continue or wait until i’m, more stable.
Has anyone else experienced a continued decline and at what point do you know if you have leveled off. Does exercise and pushing one’s self to get stronger hurt or help?
feel so confused at present. each med they put me on, seems to cause something else to go wrong.
thanks ahead of time for any replies.
February 12, 2008 at 7:35 pm
I am so sorry nothing is helping you! I want to give you a hug of encouragement. I can’t remember if it was you I wrote this to before, so forgive me if you already know this. Anyway, prednisone does cause weakness in some. So getting off the prednisone sounds like a good start. Did your doc suggest the next treatment protocol? According to the protocol suggestions, since you have already done ivig, ivigw/prednisone, pp is next, and immunosuppressants follow. Good luck to you and we will pray for you.
Dawn Kevies mom
February 12, 2008 at 7:36 pm
By the way, how much ivig do you get? Is it a loading dose?
AnonymousFebruary 13, 2008 at 2:11 am
Beth, Rest more, limit exercise to a short time daily. It can be done in moderation, and should be done that way until your body tells you differently. More rest is really important. Your body will recover in its own way, and time. You can not help it along just because you want to recover quickly. It just takes time, and there is no miracle recovery med. Sorry. Your body will retaliate against you if you push it. Slow and easy is what is needed. Take care and rest.
AnonymousFebruary 13, 2008 at 7:23 am
have you been Dxed w gbs or cidp? if gbs you should not be on pred. if cidp, ivig & pp should be tried B4 pred. ivig only works on 70% of us. if it is not working you need to try pp. get off the pred. neurontin for pain. rest more. do less.
take care, gene
AnonymousFebruary 13, 2008 at 6:21 pm
Thanks for all of your replies and encouragement. Feel like a whimp when i read about kevin.
had the two hour mri on my back and pelvis today. should get results on the 25th and see if there is anything in my spinal columun. Legs went totally numb during test and had to use a wheel chair to get back to where Dave is
[I feel so sorry for Dave, this is taking a toll on him.]
Couldn’t get in the house again, had to sit down and scoot, etc.
Did pick up the rolling walker with the seat. Now have to learn to use it without killing myself. Sure goes easier than the one with tennis wheels.
So, we wait. i have the final ivig tx tomorrow for this month.
AnonymousFebruary 14, 2008 at 12:40 am
[SIZE=4][COLOR=Purple]Oh dear Beth,
Please be gentle with yourself. More is not best. I have had to stop doing PT and OT until things settle down. I know it is discouraging but it is really in the long run better to just rest and go back when your body is able. I would not worry about PT until you get a stable protocol in place. Right now using your new equipment is workout enough. I am thinking of you often.
All my best,
You must be logged in to reply to this topic.